Missouri, 2007Flash Flood in Missouri, May 27, 2007
May 27, 2007 · NWS SGF · 1 event in 1 county or zone
Excessive rainfall caused an isolated area of flash flooding in Miller County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive rainfall caused an isolated area of flash flooding in Miller County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 27, 11:25 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, May 27, 11:25 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CDT SUN MAY 27 2007
.UPDATE...
WEAK STATIONARY FRONT EXTENDS ROUGHLY ALONG THE I-70 CORRIDOR AT
THIS HOUR. HOWEVER...NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS DAYS
CONVECTION EXIST ACROSS THE AREA. CONVECTION DEVELOPING AT THIS
HOUR IN WHAT WAS A CLEAR SLOT EARLIER THIS MORNING. EXPECT THIS
ACTIVITY TO BECOME MORE NUMEROUS THROUGHOUT THE AFTERNOON AND
GRADUALLY SPREAD WESTWARD WITH THE AFTERNOON HEATING.
&&
.AVIATION...
FOR THE 18Z TAFS...LIGHT RAIN HAS PERSISTED IN AND AROUND THE KJLN
TERMINAL THROUGHOUT THE MORNING. OTHERWISE...VFR CONDITIONS PREVAIL
ACROSS THE REGION. HOWEVER...CONVECTION HAS BEGUN TO INITIATE OVER
SOUTH CENTRAL MISSOURI.
A COMBINATION OF A MOIST UNSTABLE AIR MASS AND A SERIES OF UPPER
LEVEL SYSTEMS TRAVERSING THE AREA WILL ALLOW SCATTERED CONVECTION TO
DEVELOP ACROSS THE ENTIRE AREA THROUGHOUT THE AFTERNOON AND CONTINUE
TO AROUND SUNSET. EXPECT VFR CONDITIONS THROUGH THE PERIOD WITH
OCCASIONAL MVFR CONDITIONS IN THE VICINITY OF THE STRONGER
THUNDERSTORMS.
GAEDE
&&
PREVIOUS DISCUSSION...
//245 AM CDT SUN MAY 27 2007//
MORE OF THE SAME THROUGH THE NEXT SEVERAL DAYS. EXPECTING AFTERNOON
CONVECTION WITH MAIN HAZARDS BEING MODERATE TO HEAVY RAINFALL
LEADING TO SOME FLASH FLOODING. COULD BE SOME ISOLATED SEVERE
THUNDERSTORMS AS WAS THE CASE YESTERDAY. BUT ALL IN ALL...MORE
BENEFICIAL RAINFALL EXPECTED OVER THE MISSOURI OZARKS AND SOUTHEAST
KANSAS EACH AFTERNOON AND EARLY EVENING THROUGH TUESDAY.
CURRENTLY...SLOW MOVING COLD FRONT MOVING INTO NORTHWESTERN MISSOURI
THIS MORNING CREATING SOME CONVECTION OVER THAT PART OF THE STATE.
REMNANTS OF MCV CONTINUE OVER EASTERN OKLAHOMA. SOUTHERLY FLOW
CONTINUES OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS. STILL SEEING
SOME SHOWER ACTIVITY OVER CENTRAL MISSOURI THIS MORNING...NOTHING
TOO SERIOUS THOUGH AT THIS TIME WITH HOURLY RAINFALL RATES GENERALLY
UNDER A QUARTER OF AN INCH.
FOR TODAY...DECENT ISENTROPIC UPGLIDE THROUGH THE DAY SHOULD AID IN
INCREASING POPS ACROSS MUCH OF THE CWA TODAY. ESPECIALLY ACROSS
CENTRAL MISSOURI WHERE THIS AREA MAY BE MORE INFLUENCED BY THE COLD
FRONT AS IT SLOWLY MOVES A LITTLE FURTHER SOUTH. HAVE RAISED POPS TO
70-80% RANGE ACROSS WESTERN AND NORTHERN PORTIONS OF THE CWA FOR
THIS AFTERNOON TO REFLECT THIS THINKING. COULD SEE SOME PIECES OF
ENERGY COME ROTATING OFF THE EAST OKLAHOMA MCV AS WELL...SO WOULD
THINK OUR WESTERN ZONES WOULD HAVE INCREASED CHANCES FOR RAIN OUT
THAT WAY. GFS BEING VERY BULLISH ON QPF TOTALS THIS AFTERNOON WITH 6
HOUR QPF TOTALS NEAR A HALF INCH OUT WEST. CONTINUED WEAK UPPER FLOW
SEEN ON MODEL SOUNDINGS WITH PWATS RIGHT AROUND 1.5 INCHES. SO
STORMS WILL BE SLOW MOVING AND EFFICIENT PRECIP PRODUCERS ONCE AGAIN.
MORE OF THE SAME AS GENERAL PATTERN REMAINS UNCHANGED. EXPECTING
AFTERNOON CONVECTION THROUGH TUESDAY AS SOUTHEASTERN U.S. RIDGE
HOLDS FIRM. THIS WILL KEEP US IN MOIST SOUTHERLY FLOW THROUGH
WEDNESDAY MORNING. GFS STILL TRYING TO BRING A COLD FRONT THROUGH
WEDNESDAY AFTERNOON. NOT READY TO JUMP ON ANYTHING YET...SINCE THE
GFS HAS SLOWED SOME OVER THE PAST COUPLE OF RUNS.
GCC
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, May 27, 12:05 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT SUN MAY 27 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
105 PM CDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED
AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
NORTHEAST ACROSS PORTIONS OF EXTREME SOUTHEAST
KANSAS...SOUTHWEST AND CENTRAL MISSOURI THIS AFTERNOON AND
EVENING.
DISCUSSION:
AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON ACROSS SOUTHEAST KANSAS...SOUTHWEST AND CENTRAL
MISSOURI. THESE STORMS WILL MOVE SLOWLY TO THE NORTHEAST THROUGH
THE EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL AND LOCALIZED AREAS OF FLASH
FLOODING...ESPECIALLY WITH STORMS THAT ARE MOVING SLOWLY OR
TRAINING OVER A PARTICULAR LOCATION. THESE STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS THIS AFTERNOON...HOWEVER THESE GUST
SHOULD REMAIN BELOW SEVERE LIMITS. CANNOT RULE OUT AN ISOLATED
STORM THAT IS CAPABLE OF PRODUCING GUSTS UP TO 60 MPH...BUT THIS
WOULD BE ISOLATED AT BEST. FINALLY...FREQUENT CLOUD TO GROUND
LIGHTNING IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND
OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS
THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE BOTH
MEMORIAL DAY AND TUESDAY DURING THE AFTERNOON AND EVENING HOURS
AS A MOIST UNSTABLE AIR REMAINS OVER THE REGION. HEAVY RAINFALL
AND LOCALIZED FLOODING WILL ONCE AGAIN BE POSSIBLE ACROSS
PORTIONS OF CENTRAL MISSOURI MONDAY AFTERNOON AND EVENING.
CHANCES FOR THUNDERSTORMS INCREASE WEDNESDAY AS A COLD FRONT
MOVES INTO EASTERN KANSAS WEDNESDAY AFTERNOON AND INTO THE
MISSOURI OZARKS WEDNESDAY EVENING. THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL INCREASE...BUT TIMING AND AREAS AFFECTED
REMAINS UNCERTAIN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WISE/CLAYCOMB
Flash Flood, Miller
- When
- May 27, 2:00 PM CST to 6:00 PM CST
- Where
- Miller County, 0.88 mi NW of Brumley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.090, -92.490
Excessive rainfall caused the Mill and Wolf creeks near Brumley to flood into low lying areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Flash Flooding and Flooding in Texas, May 27 to 29, 20072 deaths · $240,000 · 27 events
- Rip Current in Alabama, May 27, 20071 death · 1 event
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Flood in Colorado, May 27 to 28, 2007$75,000 · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31243.